Florida, 2002Damaging Wind in Florida, July 10, 2002
July 10, 2002 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 1:11 PM EST, 19 minutes earlier.
Area forecast discussion, Jul 10, 1:11 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT WED JUL 10 2002
CURRENTLY...ATLANTIC HIGH CONTINUES TO RIDGE WEST OVER SOUTHERN
GEORGIA. A SURFACE LOW REMAINS OVER THE EASTERN GULF OF MEXICO
WITH A TROF AXIS EXTENDING EAST OVER NORTHERN FLORIDA. THIS TROF
AXIS IS GENERATING SCATTERED THUNDERSTORMS...THAT WILL CONTINUE TO
AFFECT MAINLY NORTH FLORIDA THROUGH THE REMAINDER OF THIS AFTERNOON.
TONIGHT...ETA INDICATES SOME SHORTWAVE ENERGY RIDING OVER THE UPPER
LEVEL RIDGE BUT LIFT SHOULD BE FAIRLY WEAK. AS ADVERTISED...EXPECT
THE EVENING CONVECTION TO DIE OUT BY MIDNIGHT...AND PRIMARILY WEST
OF U.S. HIGHWAY 301 WITH A PREVAILING EAST COAST SEA BREEZE.
THU/THU NIGHT...MESO-ETA CONTINUES TO SHOW SIGNIFICANT 7H OMEGA
COMING ACROSS SE GA WITH SHORTWAVE ENERGY WITH A BACKDOOR COLD
OVER NORTHERN GEORGIA. IN ADDITION...OUTFLOWS WILL LIKELY
TRIGGER MORE CONVECTION BY LATE AFTN. NOT TOO CERTAIN WITH
SOLUTION BUT TRENDS FROM ETA SUPPORTS A BIT WETTER DAY FOR SE GA
SO WILL UP POPS SLIGHTLY ABOVE THE PREVIOUS FORECAST.
FRI...EXPECT MOISTURE LEVELS TO INCREASE WITH A S TO SW FLOW IN
PLACE. IN ADDITION...UPPER LEVEL RIDGING WEAKENS WITH SHORTWAVE
TROUGH AFFECTING THE WRN ZONES. EVEN IF SFC LOW DOES NOT DEVELOP ANY
FURTHER...THE SHORTWAVE...ABUNDANT MOISTURE...SEA BREEZE BOUNDARIES
SHOULD ALLOW GOOD COVERAGE OF PRECIP. WILL MAINTAIN 60% POPS AT BEST
FOR NOW WITH TEMPS BELOW NORMAL READINGS.
EXTENDED...SFC RIDGE REMAINS SOUTH OF THE CWA WITH AN ELONGATED
TROUGH OVER THE CAROLINAS EXTENDING TO GULF COAST STATES. HOT...
HUMID SUMMER-TIME PATTERN WILL BE THE NORM IN FAIRLY DEEP SW FLOW.
COULD SEE LITTLE LESS PRECIP COVERAGE BY MON-WED AS 5H RIDGE BUILDS
IN TOWARD CWA. IN ANY CASE...LITTLE CHANGE ANTICIPATED TO CURRENT
FORECAST.
MARINE...NO HEADLINES. WINDS POSSIBLY PICKING UP TO SCEC AFT FRIDAY
AS SURFACE LOW OVER THE EASTERN GULF OF MEXICO TRACKS NEWD.
PRELIM CCF...
AMG BB 068/092 070/089 072 16253
SSI BB 074/087 075/087 077 16132
JAX BB 072/091 072/089 074 16243
SGJ BB 075/088 075/087 076 16232
GNV BB 071/091 072/088 074 16353
OCF WW 071/090 072/087 073 16363=
.JAX...
.GA...NONE.
.FL...NONE.
ZAPPE
In the hours before
Special weather statement, Jul 10, 10:24 AM EST, 3 hours 6 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-DDHHMM-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1124 AM EDT WED JUL 10 2002
...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON
AND EVENING...MOSTLY SOUTH OF INTERSTATE 10. THE MOVEMENT WILL BE TO
THE NORTHWEST AROUND 15 MPH. EXPECT LOCALLY HEAVY DOWNPOURS OF UP TO
ONE TO TWO INCHES PER HOUR...GUSTY WINDS UP TO 40 MPH AND FREQUENT
LIGHTNING IN ISOLATED STRONG STORMS.
STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM LIMITS...
THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MKT
Thunderstorm Wind, Alachua
- When
- July 10, 1:30 PM EST
- Where
- Alachua County, Gainesville
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
Three pine trees down, one on a house. Damage to tool shed behind house at 3330 NW 31st Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Iowa, July 10, 2002$37 million · 83 kt wind · 37 events
- Flash Flooding in Minnesota, July 10, 2002$3.0 million · 12 events
- Tornado and Damaging Wind in Kentucky, July 10, 20022 injured · $1.0 million · F0 · 2 events
- Hail and Damaging Winds in Kansas, July 10, 2002$80,000 · 1 in hail · 15 events
- Flash Flood in South Dakota, July 10, 2002$150,000 · 1 event
- Flash Flood in Iowa, July 10 to 11, 2002$150,000 · 1 event
- Damaging Winds in Missouri, July 10, 2002$100,000 · 55 kt wind · 3 events
- Damaging Winds in Missouri, July 10, 2002$45,000 · 62 kt wind · 7 events
- Damaging Winds in Oklahoma, July 10, 2002$22,000 · 61 kt wind · 20 events
- Blizzard in California, July 10, 2002$50,000 · 1 event
- Damaging Wind in Missouri, July 10, 2002$40,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, July 10, 2002$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306705.